MAUDE Adverse Event Report: ABBOTT VASCULAR HT PILOT; GUIDE WIRE

ABBOTT VASCULAR HT PILOT; GUIDE WIRE
Model Number 1010480-HJ
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified, moderately tortuous de novo left anterior descending artery.The pilot 50 guide wire met resistance with an unspecified balloon catheter.Resistance was also noted during retrieval and force was applied.Although it was reported that during use, the polymer coating peeled off of the guide wire and was retrieved with the balloon catheter as a single unit, the image provided shows the separated [polymer coating] is a clear tubing which is not a component of the pilot 50 guide wire.A new unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that instructions for use guide wire hi-torque guide wires ce fda states: if resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do not push, auger, withdraw or torque a guide wire that meets resistance.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.It is likely that during advancement of the balloon catheter over the guide wire and through the anatomy, the balloon catheter encountered resistance with the moderately calcified, moderately tortuous causing interaction issues between the guide wire and balloon catheter.Inadvertent mishandling and/or manipulation likely caused damage to the balloon catheter resulting in the reported difficulty to remove.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT PILOT
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9511241
Report Number2024168-2019-14924
Device Sequence Number18923917
Product Code DQX
UDI-Device Identifier08717648073861
UDI-Public08717648073861
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number1010480-HJ
Device Catalogue Number1010480-HJ
Device Lot Number9012871
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer02/01/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight74